I take these two anxiety meds and I see no results. I have been on them for a long time and I feel that they are no longer effective because I have taken them for so long. For me I have never had anxiety like I have now but I have stress in my life after the loss of my brother and no matter what I do to try to nice on I am still in shock and I have no idea where my mom is so all of this is scary and I don't have a family now so my life was shattered all in one day. I realize that no one really cares because they too have their own issues and I understand so I don't expect anyone to care and that's just my depression kicking in too making me think negatively but I don't know of anyone understands. I see a doctor and a therapist and they are just as clueless as I am which doesn't make any sense and I don't want to burden anyone with my crap but this is how I feel and I really understand how everyone feels ppl treat us wrong and we aren't crazy we just need extra help so don't let these issues ruin your life. I fight hard to do everything even taking a shower is hard but I do it anyway because I know I can and will get over this no matter how it looks or how I feel
No Def not!!! Do not take those together but anytime you question medications its best to speak with your doctor or pharmacist :)
It sounds to me like you need a more long term medication. Ativan and Xanax are both short term medications that are meant for emergency situations only, they really are not meant to be taken on a daily basis for long periods of time.
Can you speak to your doctor about medication choices?
It's not completely unheard of, but it's very unusual for a person to be prescribed two benzos, especially two short acting ones. Occasionally, we'll see someone who takes Klonopin on a daily basis, with an "as needed" shorter acting benzo, like Ativan or Xanax, but it's rare. If these are both being prescribed to you, then you need to discuss that with the doctor who is Rx'ing them...but in the meantime, do NOT make any changes to your medication regimen until you get in to see your doctor.
How long have you been on each med, and at what dose? You cannot stop taking these meds abruptly, you would need to be weaned.
You definitely need to discuss this with your doctor, preferrably a psychiatrist (is that who is Rx'ing the meds?) You have suffered a great loss, it's normal that you would be feeling what you are. Therapy is where you need to be, for sure, but understand that it's going to take TIME for you to get through the stages of grief and find some acceptance so you can start moving on a little. You say you don't know where your Mom is? What does that mean hon? Is she missing? Did she just take off? With that hanging over your head, you are going to be under some considerable stress.
You're really going through an awful lot, and intensive therapy is needed, along with maybe some grief support groups. Ask your doc or therapist for other resources as well, self-help books, etc.
The medication issue needs ironed out for sure. There ARE other medication options. Klonopin is a longer acting benzo, which is much more appropriate for longer-term use, however, because you're already experiencing tolerance issues with the other benzos, it may not be an appropriate choice, as benzos share cross-tolerance issues.
Let us know what the doctor says, and how you're doing. We're here for you. You need as big a support system as you can get sweetie! So sorry for the loss of your brother.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.